Mathematische Annalen

, Volume 222, Issue 3, pp 211–224 | Cite as

The type structure of the regular representation of a locally compact group

  • Keith F. Taylor


Type Structure Compact Group Regular Representation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amitsur, S. A., Levitski, J.: Minimal identities for algebras. Proc. Amer. Math. Soc.1, 449–463 (1950)Google Scholar
  2. 2.
    Dixmier, J.: Les C*-algèbres et leurs représentations. 2é ed. Paris: Gauthier-Villars 1969Google Scholar
  3. 3.
    Dixmier, J.: Les algèbres d'opérateurs dan l'espace hilbertien. 2é ed. Paris: Gauthier-Villars 1969Google Scholar
  4. 4.
    Dixmier, J.: Sur la representation régulière d'un groupe localement compact conexe. Ann. Scient. Ec. Norm. Sup. 4é serie,2, 423–436 (1969)Google Scholar
  5. 5.
    Eymard, P.: L'algèbre de Fourier d'un groupe localement compact. Bull. Soc. Math. France92, 181–236 (1964)Google Scholar
  6. 6.
    Formanek, E.: The type I part of the regular representation. Can. J. Math.26, 1086–1089 (1974)Google Scholar
  7. 7.
    Grosser, S., Moskowitz, M.: Compactness conditions in topological groups. J. Reine Angew. Math.246, 1–40 (1971)Google Scholar
  8. 8.
    Hewitt, E., Ross, K.: Abstract harmonic analysis. Vol. I, II. Berlin, Heidelberg, New York: Springer 1963, 1970Google Scholar
  9. 9.
    Iwasawa, K.: Topological groups with invariant compact neighbourhoods of the identity. Ann. of Math.54, 345–348 (1951)Google Scholar
  10. 10.
    Kaniuth, E.: Der Typ der regulären Darstellung diskreter Gruppen. Math. Ann.182, 334–339 (1969)Google Scholar
  11. 11.
    Kaniuth, E.: Die Struktur der regulären Darstellung lokalkompakter Gruppen mit invarianter Umgebungsbasis der Eins. Math. Ann.194, 225–248 (1971)Google Scholar
  12. 12.
    Kaplansky, I.: Rings of operators. New York: Benjamin 1968Google Scholar
  13. 13.
    Kaplansky, I.: Group algebras in the large. Tohôku Math.3, 249–256 (1951)Google Scholar
  14. 14.
    Mackey, G. W.: The theory of group representations. Notes by Dr. Fell and Dr. Lowdenslager. The University of Chicago 1955Google Scholar
  15. 15.
    Moore, C. C.: Groups with finite dimensional irreducible representations. Trans. Amer. Math. Soc.166, 401–410 (1972)Google Scholar
  16. 16.
    Neumann, B. H.: Groups with finite classes of conjugate elements. Proc. London Math. Soc.1, 178–187 (1951)Google Scholar
  17. 17.
    Robertson, L.: A note on the structure of Moore groups. Bull. Amer. Math. Soc.75, 594–598 (1969)Google Scholar
  18. 18.
    Sakai, S.: C*-algebras and W*-algebras. Berlin, Heidelberg, New York: Springer 1971Google Scholar
  19. 19.
    Segal, I. E.: An extension of Plancherel's formula to separable unimodular groups. Ann. Math.52, 272–292 (1950)Google Scholar
  20. 20.
    Smith, M.: Group algebras. J. Alg.18, 477–499 (1971)Google Scholar
  21. 21.
    Smith, M.: Regular representation of discrete groups. J. Functional Analysis11, 401–406 (1972)Google Scholar
  22. 22.
    Smith, M.: Regular representations of unimodular groups. Math. Ann.203, 183–185 (1973)Google Scholar
  23. 23.
    Sutherland, C. E.: Type analysis of the regular representation of a non-unimodular group. Queen's Mathematical Preprint, No. 1975-2Google Scholar
  24. 24.
    Tits, J.: Automorphismes à déplacement borné. Topology3, suppl.1, 97–107 (1964)Google Scholar
  25. 25.
    Thoma, E.: Eine Charakterisierung diskreter Gruppen vom Typ I. Invent. Math.6, 190–196 (1968)Google Scholar
  26. 26.
    Wilcox, T. W.: A note on groups with relatively compact conjugary classes. Proc. Amer. Math. Soc.42, 326–329 (1974)Google Scholar
  27. 27.
    Wu, T. S., Yu, Y. K.: Compactness properties of topological groups. Michigan Math. J.19, 299–313 (1972)Google Scholar
  28. 28.
    Schlichting, G.: Eine Charakterisierung gewisser diskreter Gruppen durch ihre reguläre Darstellung. Manuscripta Math.9, 389–409 (1973)Google Scholar
  29. 29.
    Takesaki, M., Tatsuuma, N.: Duality and subgroups. Ann. Math.93, 344–364 (1971)Google Scholar

Copyright information

© Springer-Verlag 1976

Authors and Affiliations

  • Keith F. Taylor
    • 1
  1. 1.Department of MathematicsUniversity of AlbertaEdmontonCanada

Personalised recommendations